Immune-related colitis following head and neck reconstructive surgery in a patient receiving long-term nivolumab.

BMJ Case RepOct 6, 2026 (epub)

Tatsuya Ito, Kohtaro Eguchi, Mitsuhiko Katoh et al.

✦ AI-curated · Sources linked

Case in brief

A man with gastric cancer, receiving long-term nivolumab and prednisolone for immune-related myositis, underwent subtotal glossectomy for advanced tongue cancer. On postoperative day 4, he developed grade 3 diarrhoea. After ruling out infections and identifying diffuse colitis via CT, he was treated with corticosteroids, leading to rapid symptom resolution. Colonoscopy confirmed immune-related colitis.

Diagnostic / clinical pearl

Clinicians should consider immune-related colitis in the differential diagnosis of postoperative diarrhoea in patients with a history of immune checkpoint inhibitor therapy.

Why it matters

As the use of immune checkpoint inhibitors in perioperative settings increases, awareness of potential immune-related adverse events is crucial for timely diagnosis and management.

Source

Published in BMJ Case Rep. This summary was written by xxcode from the publication's abstract and metadata. It is not peer reviewed and is not a substitute for the original article. For clinical decisions, review the original publication.

ShareTelegramLinkedIn

AI-generated summaries may contain errors or omissions. Verify clinically important information with the original publication.

More in Oncology (Medical)

Want this personalized?

Stop searching the literature. Choose what you follow and xxcode will build your personalized medical digest.

  • Your specialties
  • Your filters and thresholds
  • Clinical Research + Case Reports, tuned separately
  • Automatic weekly delivery
  • Audio and text

Prefer listening? Personalized audio digests are available with Pro.

Stay updated for free

Get the 3 most interesting publications in one specialty each week.

Weekly email. Unsubscribe anytime.